MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VXF030124B
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a perforation and a pericardial effusion (pe) occurred.The procedure was cancelled.During the procedure, a versacross access solution kit was selected for use during a watchman left atrial appendage closure (laac) procedure.The patient has arrived, it was intubated, and a transesophageal echocardiography (tee) imaging was obtained.The first transseptal puncture was performed with no issues, however since the versacross rf wire was not visualized once in the left atrium (la), it was decided to go for a second transseptal puncture, when an effusion was checked and noticed a trace pericardial effusion (inferior and posterior) and a perforation confirmed.Thus, the second transseptal attempt was not performed.Then, protamine was given to the patient and the procedure was cancelled.The patient was monitored for 30 minutes and no change in the effusion was noted.Therefore, the patient was then admitted to the hospital for further monitoring, and it was expected to fully recover.No intervention was reported to be required.Product is not expected to return for analysis (disposed).Prior to the procedure, no pe was noted.The patient was not on warfarin at this time, although they were taking xarelto (anti-platelet).It was also mentioned that there were at least two attempts to track up and down to the septum.In the physician's opinion, the versacross rf wire and dilator did not malfunction during the procedure, however, the versacross rf wire may have perforated during transseptal causing the pe.No other issues were reported.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19510463
Report Number2124215-2024-35509
Device Sequence Number17008354
Product Code DXF
UDI-Device Identifier00685447011729
UDI-Public00685447011729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Lot NumberVXF030124B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/11/2024
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age79 YR
Patient SexFemale